MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8667-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Muscular Rigidity (1968); Cramp(s) /Muscle Spasm(s) (4521); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider) regarding a patient who was receiving gablofen (2000 mcg/ml at 689.5 mcg/day) via an implantable pump for unknown indications for use.It was reported that the patient had their pump replaced on (b)(6) 2026 and then presented on (b)(6) 2026 with withdrawal symptoms.No factors were noted.No actions or interventions have been done at the time of the report, but the patient's healthcare provider (hcp) was planning on giving a bolus of medication if symptoms didn't improve.It was unknown if the issue resolved.Additional information was received from a manufacturer representative (rep) on 2026-aug-31 stating the cause of the withdrawal symptoms was unknown.The specific symptoms the patient experienced were also unknown.Rep was unaware of any additional actions or interventions to resolve the symptoms.It was still unknown if this issue has resolved.Additional information was received from the healthcare provider (hcp) on 2026-sep-01.When asked about specific symptoms the patient experience, the cause of the withdrawal symptoms, the actions/interventions taken to resolve the withdrawal symptoms, and the resolution of the symptoms, the hcp responded with 'please see attached notes' and provided with the medical chart.The medical chart indicated that the patient presented with itching, worsening spasms and muscle cramps, and increased spasticity status post the pump replacement.The patient's symptoms improved significantly after a bolus, suggesting that the pump was likely functional.The hcp indicated that at the time of examination on (b)(6) 2026, they would continue to monitor the patient and titrate the baclofen in the icu to ensure that the patient did not go into withdrawal.The pump was interrogated on (b)(6) 2026 and there were no alarms.A single bolus was given at that time.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SynchroMed III
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50693041
Report Number3004209178-2026-15216
Device Sequence Number9595263
Product Code LKK
UDI-Device Identifier00763000999421
UDI-Public(01)00763000999421(17)271114
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8667-40
Device Catalogue Number8667-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/09/2026
Date Device Manufactured05/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age36 YR
Patient SexFemale